# SDR HDNA20220812001

- Difficulty date: August 7, 2022
- Submitted: August 12, 2022
- Operation: Air carrier
- Aircraft: N854EC
- Make and model: Bolkms BK117C2
- Aircraft serial: 9327
- Aircraft time: 9,070 hours, 28,693 cycles
- Engine: Tmeca ARRIEL1E2
- Engine time: 14,321 hours, 35,153 cycles
- System (JASC): 7600 · Engine Controls
- Part: Sensor
- Part number: VIT2454404
- Part serial: 3413
- Condition: Failed
- Location: Zone 400
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: E

## Discrepancy

PILOT'S STATEMENT - WAS AT CRUISE FLIGHT AT 2000 MSL ON LEG BETWEEN ECU NORTH HOSPITAL AND ECU MEDICAL CENTER WHEN OVSP FAIL (#2) CAUTION ILLUMINATED AND THEN EXTINGUISHED ON ITS OWN FOLLOWING ACKNOWLEDGEMENT. AUTOPILOT WAS COUPLED AND THERE WERE NO SECONDARY INDICATIONS. OVER NEXT MINUTE OR SO OVSP FAIL CAUTION RETURNED AND THEN EXTINGUISHED ON ITS OWN SEVERAL MORE TIMES. REFERRED TO CHECKLIST WHICH DIRECTED LAND AS SOON AS PRACTICABLE AND INFORMED CREW WE WOULD BE GOING DIRECTLY TO ECU LOWER PAD FOR MAINTENANCE ACTION. AFTER APPROXIMATELY 3 MINUTES FOLLOWING THE INITIAL CAUTION, THE #2 ENGINE OVSP FAIL ILLUMINATED STEADY ON CAD AND SHUT ITSELF DOWN (THIS STATEMENT WAS BY THE SUBMITTER). I MADE 180 TURN TOWARDS NEAREST AIRPORT (KIXA), SECURED THE AFFECTED ENGINE, AND CONDUCTED A RUN-ON LANDING ON WITHOUT FURTHER INCIDENT.  AFTER ACTION FINDINGS BY THE MAINTENANCE STAFF - INSPECTION OF THE #2 ENGINE REVEALED THAT THE #2 ENGINE OVERSPEED SENSOR CONTACTED THE POWER TURBINE PHONIC WHEELS DUE TO INTERNAL SWELLING (BULGING) OF THE SENSOR BODY FROM POTENTIAL OIL INTRUSION. THE CONTACT WITH THE PHONIC WHEELS AND THE OVERSPEED SENSOR RENDERED THE HOMOPOLAR GENERATORS (2 EA) LOCATED IN THE SENSOR INOPERATIVE RESULTING IN THE LOSS OF SIGNAL TO THE TACHOMETER. THIS LOSS OF THESE SIGNALS CAUSED THE AUTOMATIC SHUTDOWN OF THE #2 ENGINE BY THE TACHOMETER BOX THROUGH THE ACTIVATION OF THE OVERSPEED/DRAIN VALVE.
